zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Approximating fixed points of non-self nonexpansive mappings in Banach spaces. (English) Zbl 1089.47058
Let $K$ be a nonempty closed convex subset of a real uniformly convex Banach space $E$, which is also a nonexpansive retract of $E$ $(P$ is a nonexpansive retraction of $E$ onto $K)$. Let $\{x_n\}$ be the sequence defined by $x_1=x\in K$, $x_{n+1}=P((1-\alpha_n)x_n+ \alpha_nTP[(1-\beta_n)x_n+\beta_nTx_n])$, $n\ge 1$, where $T:E\to K$ is a nonexpansive mapping and $\{\alpha_n\}$, $\{\beta_n\}$ are sequences in $[\varepsilon,1-\varepsilon]$ for some $\varepsilon\in(0,1)$. In the present paper, the author proves the following: (1) If $F(T)\ne \emptyset$ and the dual $E^*$ of $E$ has the Kadec-Klee property, then $\{x_n\}$ convergence weakly to some fixed point of $T$. (2) If $F(T)\ne \emptyset$ and if there is a nondecreasing function $f:[0,+\infty) \to[0,+\infty)$ with $f(0)=0$ and $f(r)>0$ for all $r>0$ such that for all $x\in K$, $\Vert x-Tx\Vert\ge f(d(x,F(T)))$, then $\{x_n\}$ converges strongly to some fixed point of $T$.

MSC:
47J25Iterative procedures (nonlinear operator equations)
47H09Mappings defined by “shrinking” properties
WorldCat.org
Full Text: DOI
References:
[1] Browder, F. E.: Semicontractive and semiaccretive nonlinear mappings in Banach spaces. Bull. amer. Math. soc. 74, 660-665 (1968) · Zbl 0164.44801
[2] W.J. Davis, P. Enflo, Contractive projections on lp-spaces, Analysis at Urbana 1, Cambridge University Press, New York, 1989, pp. 151 -- 161.
[3] J. Diestel, Geometry of Banach Spaces-Selected Topics, Lecture Notes in Mathematics, vol. 485, Springer, New York, 1975.
[4] Falset, J. G.; Kaczor, W.; Kuczumow, T.; Reich, S.: Weak convergence theorems for asymptotically nonexpansive mappings and semigroups. Nonlinear anal. 43, 377-401 (2001) · Zbl 0983.47040
[5] Ishikawa, S.: Fixed points and iteration of a nonexpansive mapping in a Banach space. Proc. amer. Math. soc. 59, 65-71 (1976) · Zbl 0352.47024
[6] Ishikawa, S.: Fixed points by a new iteration method. Proc. amer. Math. soc. 44, 147-150 (1974) · Zbl 0286.47036
[7] Kaczor, W.: Weak convergence of almost orbits of asymptotically nonexpansive commutative semigroups. J. math. Anal. appl. 272, 565-574 (2002) · Zbl 1058.47049
[8] Kaczor, W.; Prus, S.: Asymptotical smoothness and its applications. Bull. austral. Math. soc. 66, 405-418 (2002) · Zbl 1031.47037
[9] Lim, T. C.: A fixed point theorem for families of nonexpansive mappings. Pacific J. Math. 53, 487-493 (1974) · Zbl 0291.47032
[10] Mann, W. R.: Mean value methods in iteration. Proc. amer. Math. soc. 4, 506-510 (1953) · Zbl 0050.11603
[11] Reich, S.: Weak convergence theorems for nonexpansive mappings in Banach spaces. J. math. Anal. appl. 67, 274-276 (1979) · Zbl 0423.47026
[12] Schu, J.: Weak and strong convergence of fixed points of asymptotically nonexpansive mappings. Bull. austral. Math. soc. 43, 153-159 (1991) · Zbl 0709.47051
[13] Senter, H. F.; Dotson, W. G.: Approximating fixed points of nonexpansive mappings. Proc. amer. Math. soc. 44, 375-380 (1974) · Zbl 0299.47032
[14] Takahashi, W.; Tamura, T.: Convergence theorems for a pair of nonexpansive mappings. J. convex anal. 5, 45-56 (1998) · Zbl 0916.47042
[15] Tan, K. K.; Xu, H. K.: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. J. math. Anal. appl. 178, 301-308 (1993) · Zbl 0895.47048
[16] Xu, H. K.: Inequalities in Banach spaces with applications. Nonlinear anal. 16, 1127-1138 (1991) · Zbl 0757.46033
[17] Zeng, L. C.: A note on approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. J. math. Anal. appl. 226, 245-250 (1998) · Zbl 0916.47047